Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 12, 2006, 6:44 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 6:44 AM CDT (11:44 UTC)
- Expired
- Aug 12, 2006, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Ashley County, AR, Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 180 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 121147
FFWJAN
ARC003-017-121445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CDT SAT AUG 12 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
THIS INCLUDES THE CITY OF HAMBURG
CHICOT COUNTY IN SOUTHEAST ARKANSAS
THIS INCLUDES THE CITY OF LAKE VILLAGE
* UNTIL 945 AM CDT
* AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
OVER THE PAST 2 HOURS...DOPPLER RADAR HAS ESTIMATED THAT 2 TO 3
INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF ASHLEY AND CHICOT
COUNTIES WITH A FEW LOCATIONS POSSIBLY RECEIVING NEAR 4 INCHES. MORE
THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN ARKANSAS AND MOVING
EAST RIGHT TO THE AREAS THAT HAVE AND ARE RECEIVING THE HEAVY RAIN.
EXPECT ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN THE
WARNED AREA. THE MAIN AXIS OF HEAVY RAINFALL IS LOCATED ALONG A LINE
FROM NEAR HAMBURG TO MONTROSE TO PORTLAND TO LAKE VILLAGE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3308 9191 3317 9110 3337 9116 3345 9124
3338 9182
$$
CME1 follow-up statement
000
WGUS74 KJAN 121316
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 AM CDT SAT AUG 12 2006
ARC003-017-121445-
ASHLEY AR-CHICOT AR-
808 AM CDT SAT AUG 12 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
CHICOT AND ASHLEY COUNTIES...
AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF STRONG THUNDERSTORMS PRODUCING FLASH
FLOODING. THE HEAVIEST RAINFALL WAS NOW LOCATED IN AND AROUND
CROSSETT...MOVING EAST AT 20 MPH. THESE STORMS CONTINUED TO REDEVELOP
ON THE WEST SIDE AND SPREAD OVER CENTRAL AND SOUTHERN PORTIONS OF
BOTH COUNTIES WHERE RATES OF 2 TO 3 INCHES PER HOUR ARE LIKELY.
THE HEAVIER RAINFALL WILL GRADUALLY SPREAD ALONG THE ARKANSAS AND
LOUISIANA BORDER SOUTH OF HIGHWAY 8 AND ACROSS WILMOT AND
PARKDALE BY 9 AM CDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3302 9209 3302 9127 3327 9120 3332 9154
3330 9200
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:40 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 12, 4:40 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 440 AM CDT SAT AUG 12 2006 .DISCUSSION...HEAVY RAINFALL AND POPS ARE THE MAIN FOCUS OF THIS FORECAST. I KIND OF LIKE THE CHANGE FROM JUST FOCUSING ON HOW HOT IT WILL GET. THE COMPLEX OF SHOWERS/TSRA ACROSS THE N SECTIONS OF THE CWA CONTINUES TO EXPAND AS A DECENT S/W DROPS SOUTH OUT OF N AR. THIS S/W IS ASSOCIATED WITH THE MID LEVEL TROUGH WE HAVE BEEN TALKING ABOUT FOR A FEW DAYS DROPPING SEWARD. THE ASCENT ASSOCIATED WITH THIS FEATURE...ALONG WITH THE DIV ALOFT AS THE UPPER JET SPLITS...IS CAUSING GOOD LOW LEVEL CONVERGENCE AHEAD OF A WEAK SFC FRONT. THE RESPONSE IS RESULTING IN A NICE BAND OF CONVECTION ALONG AND N OF HWY 82. THE LOW LEVEL FLOW FEEDING THIS COMPLEX IS SUCH THAT FAVORS BACK-BUILDING AND WE HAVE SEEN THIS OCCURRING THE PAST FEW HRS AND ADDITIONAL ACTIVITY CONTINUES TO DEVELOP BACK INTO S-CENTRAL AND SW AR. WITH SUCH A TREND...THIS COMPLEX WILL PERSIST FOR A WHILE AND BRING MUCH NEEDED RAINFALL TO THE DELTA REGION AND OTHER PORTIONS OF NORTHERN MS. THE BIG ISSUE IS THAT THEY MAY RECEIVE TOO MUCH AT ONE TIME. DUE TO THE FACT THAT THEY HAVE RECEIVED SEVERAL INCHES ALREADY IN A FEW PLACES AN MORE IS COMING...LOCALIZED FLOODING IS BECOMING A BIG CONCERN. AT THIS TIME...I WILL HOLD OFF ON ANY FLASH FLOOD WATCH. HOWEVER...I WILL BE CLOSELY MONITORING THIS AND IF THINGS PICK UP AND REALLY START TO FAVOR HEAVIER PRECIP FOR THE MORNING HRS...I WILL UPDATE AND ISSUE A WATCH. THE S 2/3RDS OF THE CWA THIS MORNING IS CLEAR AS A BELL. THE 850MB MOISTURE CONVERGENCE WONT PICK UP ACROSS CENTRAL SECTIONS UNTIL MID DAY AND THE AFTERNOON. BY THEN...THE S/W WILL GET CLOSER...BUT WILL ALSO WEAKEN WITH TIME. CENTRAL AND SOUTHERN SECTIONS WILL HAVE HEATING ON OUR SIDE AND INCREASINGLY FAVORABLE UPPER LEVELS AS THE JET-LEVEL WINDS BECOME A COL BY AFTERNOON OVER MOST OF THE CWA. THIS INCREASED DIV ALOFT SHOULD BE ENOUGH TO SUPPORT SCT CONVECTION ALONG WITH ANY OUTFLOW BOUNDARY MOVING SOUTH FROM OUR NORTHERN COMPLEX. WITH ALL THIS...I WILL GO WITH 70-80% POPS ACROSS THE N...WHICH I MAY INCREASE IF TRENDS CONTINUE BY THE BEGINNING OF THE PERIOD AND A BLEND OF 20-50 FOR THE REST OF THE CWA. I DID DECIDE TO INCREASE GUIDANCE POPS FROM JAN TO MEI B/C THIS REGION ALONG I-20 LOOKS VERY FAVORABLE DURING THE AFTERNOON. I DID DECREASE POPS ACROSS THE N IN THE AFTERNOON AS THINGS LOOK TO BE ABOUT DONE THERE AS ACTIVITY FOCUSES IN OTHER PLACES. AS FOR TEMPS...THE NORTH WILL BE RAIN COOLED FOR MOST OF THE DAY...BUT MAY BE ABLE TO RECOVER AND WARM TO THE UPPER 80S BY LATE AFTERNOON IF CLOUD DEBRIS THINS. CENTRAL AND SOUTHERN SECTIONS WILL SEE A GOOD DEAL OF SUN IN THE MORNING AND QUICKLY HEAT UP. DEEPER MOISTURE AND WET SOILS FROM PREV RAINS SHOULD SLOW THINGS DOWN SOME...BUT THIS AREA SHOULD STILL REACH THE LOWER TO MID 90S BEFORE CONVECTION GETS GOING. FOR TONIGHT...MOST ACTIVITY SHOULD BE DIMINISHING AND I ONLY EXPECT WHATEVER LINGERS TO BE DONE BY 8PM. EXPECT CLEARING TO OCCUR AND THE REGION TO FALL INTO THE 70S. THERE COULD BE SOME FOG ISSUES...ESPECIALLY ACROSS THE NORTH AND THIS WILL HAVE TO BE WATCHED. SUN...WILL BE INTERESTING AS THE DISSOLVING SFC BOUNDARY WILL BE SOMEWHERE IN THE CWA AND LOW-LEVEL MOISTURE WILL BE PLENTIFUL. HEIGHTS WILL BE INCREASING SOME ON SUN...BUT MODELS INDICATE THERE WILL BE A LEFTOVER SHEAR AXIS ACROSS THE CWA. COMBINING ALL OF THIS...I FEEL THERE WILL BE SCT ACTIVITY AROUND AND WILL JUST GO WITH THE LATEST GUIDANCE POPS. ANOTHER CONCERN WILL BE THAT ANY STORMS ON SUN LOOK TO BE REALLY SLOW MOVERS. WITH 2 INCH TYPE PWS AROUND...HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE. I HAVE SEEN THESE DAYS BEFORE AND THE HEAVY RAIN IS NOT WIDESPREAD...BUT SOME LOCATIONS GET COPIOUS AMOUNTS OF RAIN IN SHORT PERIODS OF TIME...SOME AS HIGH AS 3-5 INCHES. AGAIN...THIS WOULD BE VERY LOCALIZED AND IS JUST A POSSIBILITY AT THIS TIME. /CME/ MONDAY THROUGH SATURDAY. THE BOUNDARY FROM THIS WEEKEND SHOULD BE WASHED OUT BY MONDAY. HOWEVER THE GFS WAS HOLDING ON TO GOOD RAIN CHANCES THROUGH MONDAY. MADE A FEW TWEAKS...BUT GENERALLY FOLLOWED THE MODEL TRENDS. THE MOISTURE AROUND THE REGION SEEMS TO STAY IN PLACE WITH PW VALUES AROUND 2 INCHES OR SLIGHTLY HIGHER. SO SCATTERED SHOWERS AND THUNDERSTORMS LOOK GOOD FOR THE FIRST FEW AFTERNOON. AN UPPER RIDGE BUILDS IN FROM THE SOUTH AROUND TUESDAY WHERE THE MODEL MAINTAINS GOOD CHANCE POPS. A COLD FRONT AND SURFACE HIGH WILL MOVE INTO THE AREA AROUND TUESDAY. VERY FEW BOUNDARIES HAVE MOVED ALL THE WAY THROUGH THE CWA SO FAR THIS SUMMER...SO WOULD LIKE TO SEE WHAT WILL HAPPEN THIS SYSTEM. ANYWAY...THE CENTER OF THE RIDGE SHIFTS EAST AND THE BOUNDARY DROPS DOWN INTO THE CWA. DRIER AIR FLOWS INTO THE REGION..WITH THE DEWPOINTS VALUES AT LEAST 10-15 DEGREES LESS...ESPECIALLY FOR THE NORTHERN ZONES. THE NEW GUIDANCE CAME IN A LITTLE COOLER BUT THE MODEL 925 TEMPS REMAINED IN THE LOWER AND MID 20S THROUGH THE PERIOD. TRIED TO MAINTAIN THE PREVIOUS THINKING AND GO WITH HIGHS IN THE MID AND UPPER 90S. IF THE DRIER AIR MAKES IT TO THE CWA...THEN LOW TEMPS MAY FALL INTO THE 60S. FOR NOW WILL CONTINUE THE LOWER 70S FOR THE AREA. POPS WERE LOW FROM THURSDAY THROUGH THE WEEKEND...WITH THE EXCEPTION OF THE SOUTHERN ZONES. WHERE THE MODELS SHOW THE BOUNDARY STALLING AND REMAINING THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. FOLLOWED THE MODEL TRENDS WITH THE RAIN...BUT WENT ABOVE GUIDANCE FOR MUCH OF THE WEEK ON HIGH TEMPERATURES. OTHERWISE NO REAL CHANGES. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 73 92 73 / 32 16 44 7 MERIDIAN 94 72 92 72 / 47 27 48 8 VICKSBURG 94 73 93 73 / 23 16 41 8 HATTIESBURG 96 74 92 74 / 30 14 58 22 NATCHEZ 92 74 92 74 / 35 12 60 11 GREENVILLE 89 72 94 74 / 76 5 44 6 GREENWOOD 89 71 92 74 / 79 5 45 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: 07
Hazardous weather outlook, Aug 12, 5:23 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 523 AM CDT SAT AUG 12 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131023- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 523 AM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...FLOODING... A LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPED OVERNIGHT AND WILL PERSIST THROUGH AT LEAST MID MORNING ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA. THIS AREA HAS SEEN LOCALIZED RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES OVER THE PAST 12 HOURS. ADDITIONAL STORMS ARE EXPECT TO DEVELOP AND MOVE ACROSS THE SAME LOCATIONS THROUGH MID MORNING AND THIS MAY RESULT IN AN ADDITIONAL 1 TO 3 INCHES FOR SOME LOCATIONS. THE FOCUS OF THIS EARLY ACTIVITY WILL REMAIN WITHIN THE HIGHWAY 82 CORRIDOR WITH THE HEAVIES AMOUNTS OCCURRING ACROSS THE DELTA REGION. BY AFTERNOON...THE MORNING COMPLEX WILL LIKELY BE GONE AND THE REST OF THE REGION WILL SEE THE TYPICAL AFTERNOON ACTIVITY DEVELOP. THESE STORMS WILL POSE AN ADDITIONAL HEAVY RAINFALL THREAT BECAUSE OF THEIR SLOW MOVEMENT. THIS ACTIVITY WILL MAINLY BE LOCATED ALONG AND EAST OF I-55 AND MAY BRING A QUICK 1 TO 2 INCHES OF RAIN WITH ANY STORM. ...NON PRECIPITATION... AREAS ALONG THE HIGHWAY 82 CORRIDOR MAY SEE PATCHY FOG DEVELOP TONIGHT. THIS WILL BE POSSIBLE AS CONDITIONS FOR FOG DEVELOPMENT MAY BE JUST RIGHT AFTER MORNING RAINS...A NEARBY FRONT AND THEN CLEARING SKIES DURING THE EVENING HOURS. AT THIS TIME...A DENSE FOG IS NOT ANTICIPATED...BUT THE POTENTIAL DOES EXIST FOR AREAS TO SEE SOME FOG WITH VISIBILITIES DOWN TO AROUND 1 MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.